MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMNH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE ANTI-D (RH1)

BIO-RAD MEDICAL DIAGNOSTICS GMNH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE ANTI-D (RH1)
Catalog Number 802033100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false negative reactions of patient samples with seraclone anti-d blend in the tube method immediate spin.The customer stated that the positive reactions with seraclone anti-d (rh1) blend are weaker than the reactions on the immucor echo instrument.The customer returned a sample of the allegedly defective product for investigational testing and also one patient sample.While our quality control laboratory was waiting for the material to arrive, they tested their retention sample of the supposedly defective lot for potency in parallel with a reference lot.Both reagent samples showed comparable results and met the minimum titer.Furthermore, the retention sample and the reference were tested with different samples for specificity.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.When our quality control laboratory received the customer's material, they tested the complaint sample for potency in parallel with the retention sample and a reference lot.All three reagent samples showed comparable results and met the minimum titer.Also, the complaint sample, retention sample and reference were tested with different samples for specificity.All positive and negative reactions were correct.We did not observe any false negative reaction.The patient sample was also tested with the complaint sample, the retention sample, and the reference.The patient sample showed weak positive reactions (2w) in the tube method immediate spin and strongly positive results in the indirect anti-globulin test (iat).Again, the results with complaint sample, retention sample and reference lot were comparable.The patient sample was sent for molecular rh(d) typing to an external laboratory.We are still waiting for the results.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of patient samples with seraclone anti-d blend in the tube method immediate spin.The customer stated that the positive reactions with seraclone anti-d (rh1) blend are weaker than the reactions on the immucor echo instrument.The customer returned a sample of the allegedly defective product for investigational testing and also one patient sample.While our quality control laboratory was waiting for the material to arrive, they tested their retention sample of the supposedly defective lot for potency in parallel with a reference lot.Both reagent samples showed comparable results and met the minimum titer.Furthermore, the retention sample and the reference were tested with different samples for specificity.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.When our quality control laboratory received the customer's material, they tested the complaint sample for potency in parallel with the retention sample and a reference lot.All three reagent samples showed comparable results and met the minimum titer.Also, the complaint sample, retention sample and reference were tested with different samples for specificity.All positive and negative reactions were correct.We did not observe any false negative reaction.The patient sample was also tested with the complaint sample, the retention sample, and the reference.The patient sample showed weak positive reactions (2w) in the tube method immediate spin and strongly positive results in the indirect anti-globulin test (iat).Again, the results with complaint sample, retention sample and reference lot were comparable.The patient sample was sent for molecular rh(d) typing to an external laboratory.The outcome of the investigation was: rhd 01el.32 / 01n.58.The polymorphisms detected in the rhd-specific introns 1 and 5 were associated with a del32 (ivs1).Sequencing of the rhd gene revealed two polymorphisms in non-coding gene regions.Sequencing of the rhd gene revealed two polymorphisms in non-coding gene regions.The variants were described (isbt terminology) as del or zero allele (rhd 01el.32 and rhd 01n.58).The rhesus base, on the other hand (including personal experience), indicated the relative frequency of these mutations.However, the occurrence of both polymorphisms in one sample is rare and might be the cause of a weakened rhd allele in this constellation.Based on the investigation the complaint was classified as confirmed - epp (expected product performance).The complaint sample and the retention sample reacted as expected.All acceptance criteria regarding potency and specificity were met.The patient sample showed correctly positive but slightly weakened results in the immediate spin test and strongly positive results the indirect antiglobulin test (iat).Additionally, the patient sample was sent for molecular rh(d) typing to an external laboratory.The result of the molecular genetic analysis of the affected sample could be an explanation of the weakened reaction in the immediate spin test.The instruction for use (ifu) contained an appropriate note in the section limitations: if the immediate reaction with anti-d (rh1) blend is negative, a test for weak d or partial d may be performed.Very weak antigen expression may not be detected.There is no monoclonal anti-d reagent, which will detect all parts of the d antigen.We pointed out to the customer that the cell buttons must dislodged gently after centrifugation.Otherwise, the agglutinates of weak positive reactions might be destroyed.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND
Common Device Name
SERACLONE ANTI-D (RH1)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMNH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18147372
Report Number9610824-2023-00061
Device Sequence Number6988343
Product Code QHR
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)240904(10)9237090-03
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2024
Device Catalogue Number802033100
Device Lot Number9237090-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown